Alert archive / Georgia / Tornado Warnings in 2024

Tornado Warning 98, NWS Tallahassee, FL

September 26, 20244 counties in Georgia

NWS Tallahassee, FL issued this tornado warning at Sep 26, 2024, 6:38 PM EDT for 4 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2024, 6:38 PM EDT (22:38 UTC)
Expired
Sep 26, 2024, 7:15 PM EDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Mitchell County, GA

The radar

The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 26, 10:49 AM EDTTornado WatchSPC11 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

157 
WFUS52 KTAE 262238
TORTAE
GAC007-037-095-205-262315-
/O.NEW.KTAE.TO.W.0098.240926T2238Z-240926T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
638 PM EDT Thu Sep 26 2024

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Western Dougherty County in southwestern Georgia...
  Northeastern Mitchell County in southwestern Georgia...
  Northeastern Baker County in southwestern Georgia...
  Southeastern Calhoun County in southwestern Georgia...

* Until 715 PM EDT.

* At 638 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Baconton, or 7 miles north of Camilla, moving
  northwest at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  western Dougherty, northeastern Mitchell, northeastern Baker and
  southeastern Calhoun Counties in southwestern Georgia, including
  the following locations... Walker, Bermuda, Flint, Holt, Red Store
  Crossroads, and Ducker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3133 8411 3125 8420 3144 8459 3162 8440
      3162 8436
TIME...MOT...LOC 2238Z 131DEG 27KT 3132 8421 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

16-WORSTER
1 follow-up statement
800 
WWUS52 KTAE 262257
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
657 PM EDT Thu Sep 26 2024

GAC205-262306-
/O.CAN.KTAE.TO.W.0098.000000T0000Z-240926T2315Z/
Mitchell GA-
657 PM EDT Thu Sep 26 2024

...THE TORNADO WARNING FOR NORTHEASTERN MITCHELL COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for southwestern
Georgia.

&&

LAT...LON 3141 8418 3139 8418 3138 8420 3136 8420
      3136 8422 3134 8423 3134 8427 3133 8428
      3132 8431 3131 8432 3144 8459 3162 8440
      3162 8436
TIME...MOT...LOC 2256Z 131DEG 27KT 3141 8434 

$$

GAC007-037-095-262315-
/O.CON.KTAE.TO.W.0098.000000T0000Z-240926T2315Z/
Dougherty GA-Baker GA-Calhoun GA-
657 PM EDT Thu Sep 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR WESTERN
DOUGHERTY...NORTHEASTERN BAKER AND SOUTHEASTERN CALHOUN COUNTIES IN
SOUTHWESTERN GEORGIA...

At 656 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Newton, moving northwest at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Newton, Leary, Walker, Red Store Crossroads, Bermuda, Holt, and
Ducker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3141 8418 3139 8418 3138 8420 3136 8420
      3136 8422 3134 8423 3134 8427 3133 8428
      3132 8431 3131 8432 3144 8459 3162 8440
      3162 8436
TIME...MOT...LOC 2256Z 131DEG 27KT 3141 8434 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

16-WORSTER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 5:19 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 26, 5:19 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
Issued by National Weather Service Houston/Galveston TX
519 PM EDT Thu Sep 26 2024

...New AVIATION...

.NEAR TERM...
(Through Friday)
Issued at 318 PM EDT Thu Sep 26 2024

Hurricane Helene is now a major hurricane with maximum sustained
winds of 120 mph. Helene is still forecast to make landfall along
the Florida Big Bend as a major hurricane this evening and inflict
catastrophic damage to the area. For the latest on Hurricane
Helene and its local impacts, please see the latest Hurricane
Local Statement.

&&

.SHORT TERM & LONG TERM...
(Friday night through Wednesday)
Issued at 318 PM EDT Thu Sep 26 2024

Generally warm and mostly dry conditions are expected through the
next week after Helene exits the region. A stalled front to the
southeast may allow for a few showers and storms across the waters
and far southeastern portions of the area, but even then coverage
is expected to be fairly sparse. Next week another cold front is
forecast to push through the area, prolonging the warm and dry
conditions even longer. Highs are generally forecast in the 80s to
near 90, with lows in the mid 60s to low 70s.

&&

.AVIATION...
(21Z TAFS) Issued at 515 PM EDT Thu Sep 26 2024

Portions of the Tri-State area have seen CIGS scatter out this
afternoon, predominantly to the east near the Georgia where rainfall
is currently lighter. However, conditions are still expected to
deteriorate this evening as Hurricane Helene makes landfall in the
Big Bend later tonight. KECP and KDHN, while relatively distant from
Helene, can still expected to see wind gusts up to 40 knots at
times. KTLH, KVLD and KABY fall closer to Helene's path, and thus
could see winds to hurricane force. Heavy rainfall with this
system will also bring CIGS/VIS down to IFR levels. Conditions
begin to improve after midnight/2am as Helene pushes north away
from the Tri-State area. VFR conditions are expected to return
early Friday morning, with gusty west/southwest winds expected
during the day. 03

&&

.MARINE...
Issued at 318 PM EDT Thu Sep 26 2024

At 11 AM EDT Thursday, the center of Hurricane Helene was located
about 330 miles south-southwest of Saint Marks Florida, over the
southeast Gulf. Helene will move north-northeast across the
eastern Gulf today, rapidly strengthening to a major hurricane
before making landfall along the Big Bend Coast this evening.
Helene will quickly move inland on Friday, so conditions will
improve over the waters. Gentle to moderate southwest to westerly
breezes will prevail this weekend, as a large area of low pressure
spins over the Lower Mississippi Valley.

&&

.FIRE WEATHER...
Issued at 318 PM EDT Thu Sep 26 2024

Hurricane Helene is forecast to push through the region later today
and tonight, bringing widespread damaging winds and heavy rainfall.
In the wake of Helene, drier conditions are expected Friday through
the weekend. However, high dispersions are expected as breezy
transport winds remain over the region.

&&

.HYDROLOGY...
Issued at 318 PM EDT Thu Sep 26 2024

Widespread flash flooding will be possible today and tonight as
Hurricane Helene pushes through the area. There is a High Risk for
excessive rainfall from WPC, and a Flood Watch is in effect. Flash
flooding is already ongoing from pre-event rainfall across the FL
Panhandle. Already saturated areas will be even more susceptible
to flooding from the extreme rainfall rates expected with
Hurricane Helene.

Rapid rises on area rivers are expected with Hurricane Helene as
well, and some rivers and streams are already well on their way to
minor or moderate flood stage with recent rainfall and forecast
rainfall from Helene. Event rainfall totals could reach as high as
15 to 18 inches in some areas. If realized, these totals would
create catastrophic flooding.

If you live in a flood-prone area, there are still a couple of
hours left to move to higher ground. Of course, if you are under
an evacuation order please follow the advice of local officials.
Once tropical storm conditions begin later this afternoon and
evening, it will quickly become unsafe to be on the roads.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   69  84  69  86 / 100  10   0   0
Panama City   71  83  74  86 /  80   0   0   0
Dothan        65  81  65  84 / 100  20   0   0
Albany        68  81  66  84 / 100  30   0   0
Valdosta      71  85  67  86 / 100  20   0   0
Cross City    76  87  74  87 / 100  10   0   0
Apalachicola  74  83  75  84 /  90   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for FLZ007>019-026>029-034-
     108-112-114-115-118-127-128-134.

     Tropical Storm Warning for FLZ007>010-012-108-112.

     Hurricane Warning for FLZ011-013>019-026>029-034-114-115-118-127-
     128-134.

     Storm Surge Warning for FLZ027-114-115-118-127-128-134.

     High Rip Current Risk through Saturday evening for FLZ108-112-
     114-115.

GA...Flood Watch through Friday morning for GAZ120>131-142>148-
     155>161.

     Hurricane Warning for GAZ120>131-142>148-155>161.

AL...Flood Watch through Friday morning for ALZ065>069.

     Tropical Storm Warning for ALZ065-066-068.

     Hurricane Warning for ALZ067-069.

GM...Tropical Storm Warning for GMZ750-770.

     Hurricane Warning for GMZ730-752-755-765-772-775.

&&

NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...HGX
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Local storm report, Sep 26, 6:08 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
608 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Flash Flood      2 E Riverside           30.48N 85.63W
09/26/2024                   Washington         FL   911 Call Center

            Roadways reported flooded along Greenhead rd
            near Quarter Pond and Long Lake Ridge Dr.

&&

RH
Local storm report, Sep 26, 6:11 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
611 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Flash Flood      3 WNW Porter Lake       30.51N 85.60W
09/26/2024                   Washington         FL   911 Call Center

            Water reported over roadway near Wages Pond
            Rd and Deadening Rd.

&&

RH
Local storm report, Sep 26, 6:21 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
621 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Flash Flood      Chipley                 30.77N 85.54W
09/26/2024                   Washington         FL   Public

            Water reported over roadways along South
            Blvd from 2nd St to Hwy 77.

&&

RH
Local storm report, Sep 26, 6:24 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
624 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Flash Flood      1 NW Chipley Municipal  30.76N 85.53W
09/26/2024                   Washington         FL   911 Call Center

            Water reported over roadways near Brickyard
            Rd and Orange Hill Rd.

&&

RH
Local storm report, Sep 26, 6:26 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
626 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Flash Flood      3 NE Chipley Municipal  30.78N 85.48W
09/26/2024                   Washington         FL   911 Call Center

            Water reported over roadway near hwy 90 and
            sewell Farms Rd.

&&

RH
Local storm report, Sep 26, 6:34 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
634 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Flash Flood      Sunnyside               30.25N 85.94W
09/26/2024                   Bay                FL   911 Call Center

            Water reported over the roadway near Azalea
            Dr.

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:12 PM EDTFlash Flood WarningTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Tift and 2 more4 hr
Sep 25, 9:20 PM EDTFlash Flood WarningTAEDecatur, Grady4 hr
Sep 26, 12:09 AM EDTFlash Flood WarningTAEBen Hill, Irwin, Tift, Turner, Worth3 hr
Sep 26, 6:28 AM EDTFlash Flood WarningTAEBen Hill, Berrien, Irwin, Tift, Turner, Worth3 hr
Sep 26, 11:09 AM EDTRiver Flood WarningTAEGrady, Thomas5 days
Sep 26, 11:12 AM EDTRiver Flood WarningTAETerrell, Webster25 hr
Sep 26, 2:26 PM EDTTornado WarningTAEBen Hill, Irwin, Turner34 min
Sep 26, 2:28 PM EDTTornado WarningTAEBen Hill, Irwin32 min
Sep 26, 5:17 PM EDTFlash Flood WarningTAEDecatur, Seminole8 hr
Sep 26, 7:11 PM EDTTornado WarningTAEBaker, Calhoun, Dougherty, Terrell34 min

Nearby

Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.